Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 2:22 PM CDT for Hunt County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 29, 2004, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 291922 FFWFTW TXC231-292315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 222 PM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HUNT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 PM CDT * AT 222 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 9 MILES SOUTHWEST OF CELESTE...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STORMS THAT EXTENDED BACK INTO NORTHEASTERN DALLAS COUNTY WILL MOVE ACROSS THE COUNTY THROUGH 4 PM. THIS HEAVY RAIN ON ALREADY SATURATED GROUND WILL RESULT IN FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE COMMERCE...GREENVILLE AND WOLFE CITY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3335 9629 3306 9629 3313 9586 3342 9587 $$
1 follow-up statement
000 WGUS74 KFWD 292145 FFSFTW TXC231-292315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR HUNT COUNTY UNTIL 615 PM... THE HEAVY RAIN THAT MOVED ACROSS THE NORTHERN HALF OF HUNT COUNTY EARLIER THIS AFTERNOON...HAS MOVED TO THE EAST. HOWEVER...RUNOFF FROM THE EARLIER RAIN WILL RESULT IN FLOODING AND FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. LAT...LON 3340 9589 3309 9586 3306 9629 3335 9627 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:35 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 29, 11:35 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT TUE JUN 29 2004 .UPDATE... KFWS 88D SHOWING LINE OF RW/EMBEDDED TRW CURRENTLY EXTENDING FROM KGLE-KHQZ-KLHB. THIS LINE WILL MOVE E/NE AT 10-20 MPH FOR REMAINDER OF THE AFTERNOON...WITH HIGHEST POPS/GREATEST REMAINING FLOOD THREAT TO BE ACROSS THE EASTERN ZONES THIS AFTERNOON. LITTLE IN THE WAY OF UPPER FORCING ACROSS THE WESTERN ZONES...BUT WILL LEAVE LOW CHANCE POPS IN FOR THIS AREA GIVEN RESIDUAL LOW-LEVEL MOISTURE AND STRONGER SFC HEATING PROGGED IN THIS REGION. MAX TEMPS WILL BE LOWERED SLIGHTLY IN THE EAST...WHERE CLOUDS AND PRECIP WILL LINGER FOR MUCH OF THE AFTERNOON. OTHERWISE NO CHANGES ARE PLANNED...AND WE WILL MAINTAIN THE FFAFTW FOR ALL AREAS THROUGH 01/03Z. 65/DD && .AVIATION DISCUSSION... LINE TSRA MOVING ACROSS METROPLEX STATIONS NOW AND EXITING WACO AT THIS TIME. EXPECT THIS SHOULD BE LAST TSRA FOR TODAY AS SOME SUBSIDENCE KICKS IN BEHIND THE VORT MAX MOVING ACROSS THE AREA NOW. CAN NOT RULE OUT SHOWERS THOUGH AS SOME CLEARING WILL ALLOW HEATING THIS AFTERNOON. MAY BE SOME ISOLATED TSTMS THIS AFTERNOON SOMEWHERE IN NORTH TEXAS BUT DONT SEE ANY ORGANIZED THREAT TO AIRPORTS. THERE IS A SECONDARY VORT MAX THAT WILL SWEEP ACROSS NORTH OF METROPLEX THIS EVENING BUT LIKELY WILL PRODUCE ONLY SHOWERS AS BEST LIFT IS FARTHER NORTH. NORTHWEST FLOW KICKS IN BEHIND THIS SYSTEM AND MODELS SHOW MCS LIKELY THURSDAY MORNING AFTER SUNRISE...SO WILL ADD THAT TO 18Z TAFS. 84 && .PREV FORECAST DISCUSSION 400 AM CDT... LIGHT RAIN OVER MUCH OF CWA OVERNIGHT. AREA OF HEAVY PRECIP APPROACHING FROM THE SW WILL AFFECT MAINLY SW/SC ZONES THIS MORNING. FURTHER PRECIP LIKELY TODAY...WITH PWATS NEAR 2 INCHES...NUMEROUS RESIDUAL BOUNDARIES...APPROACHING SW SET TO ARRIVE MIDDAY...AND CONSIDERABLE DIFFLUENCE ALOFT. STORM MOTION WILL REDUCE TRAINING EFFECTS...BUT FLOOD WATCH STILL NEEDED...AS ANY HEAVY RAINFALL ON SUPERSATURATED GROUND WILL CAUSE PROBLEMS. WILL KEEP FLOOD WATCH THROUGH 10 PM THIS EVENING. SIGNIFICANT RAINS LIKELY DONE BY THEN...BUT SUBSEQUENT SHIFTS MAY EXTEND WATCH AS NEEDED. A BRIEF RESPITE FROM SIGNIFICANT RAINS MAY COME THURSDAY. UPPER TROUGH AXIS WELL NORTH...BUT POSITION OF SFC TROUGH STILL IN QUESTION. CONVECTION OVER CENTRAL PLAINS MAY REACH NORTH TEXAS VIA NW FLOW LATE THURSDAY NIGHT AS MCS...40 POPS SHOULD SUFFICE FOR NOW. SUMMER SUN MAKES LONG-AWAITED RETURN FRIDAY...BUT TEMPS LIKELY WELL BELOW GUIDANCE WITH TREMENDOUS AMOUNT OF SOIL MOISTURE UNACCOUNTED FOR IN MOS CALCULATIONS. NEW 06Z ETA NOW CUTTING BACK ON WEEKEND PRECIP IN LINE WITH OTHER MODELS. WILL KEEP SOME SLIGHT CHANCE POPS AS UPPER RIDGING FAILS TO TAKE CONTROL...NW FLOW STILL IN PLACE. ECMWF BRING CLIMO RIDGE IN NEXT WEEK...BUT GFS AND CANADIAN A BIT RELUCTANT TO DO SO. NONETHELESS...FINALLY A CHANCE TO DRY OUT. TEMPS A BIT BELOW CLIMO WITH LINGERING GROUNDWATER...AND PALTRY SUBSIDENCE. 25 && .PRELIMINARY POPS/TEMPS... DALLAS-FT. WORTH, TX 83 71 85 72 / 70 40 40 40 WACO, TX 84 72 87 72 / 80 40 30 30 PARIS, TX 82 71 84 72 / 70 40 40 40 DENTON, TX 83 70 85 71 / 70 40 40 40 MCKINNEY, TX 83 70 85 71 / 70 40 40 40 DALLAS, TX 83 71 85 72 / 70 40 40 40 TERRELL, TX 83 72 85 72 / 70 40 40 40 CORSICANA, TX 84 72 86 72 / 70 40 30 30 TEMPLE, TX 84 71 87 72 / 80 40 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH FOR ALL AREAS UNTIL 1000 PM CDT WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 5:00 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE JUN 29 2004 CORRECTED EXPIRATION TIME TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM THIS EVENING. RAIN AND THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL CAUSE NUISANCE FLOODING PROBLEMS. HEAVY RAIN AND TRAINING OF STORMS WILL RESULT IN MORE SIGNIFICANT FLOODING...PARTICULARLY IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. THE MAIN ISSUE WILL BE HEAVY RAIN...AND CONTINUING ISSUES WITH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 25
In the hours before
Local storm report, Jun 29, 1:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
137 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX EMERGENCY MNGR
2 FEET OF WATER ON SIDE OF THE ROAD AT THE INTERSECTION
OF JACKSBORO HIGHWAY AND BI-WAY. JACKSBORO HIGHWAY
APPEARS TO BE SHUT DOWN DUE TO HIGH WATER.Local storm report, Jun 29, 1:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX TRAINED SPOTTER
HIGH WATER RESCUE ON KENWOOD STREET.Special weather statement, Jun 29, 2:13 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT TUE JUN 29 2004 TXZ116-117-292015- PALO PINTO-PARKER- 213 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN INTENSIFYING THUNDERSTORM 10 MILES NORTH OF LIPAN...OR 10 MILES SOUTH OF MINERAL WELLS...MOVING NORTH AT 20 MPH. METCALF GAP...MINERAL WELLS...PALO PINTO...SPRINGTOWN...AND WEATHERFORD ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE STRONG WINDS MAY PROVE SUFFICIENT FOR UPROOTING TREES...DUE TO THE SATURATED SOIL CONDITIONS. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jun 29, 1:31 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 29, 4:22 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jun 29, 4:46 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
| Jun 29, 6:15 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.